MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W060100150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the nanocross elite dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The nanocross elite balloon chamber was received in a post-inflation profile with fluid in the balloon chamber.Stretching could be seen on the inner guidewire lumen within the balloon chamber.Examination of the proximal balloon bond revealed a crimp of the outer shaft of the inflation lumen.A 0.035¿ guidewire was loaded through, both, the distal tip and the y-manifold proximal hub ¿ it would only advance to the area of the balloon chamber where the guidewire lumen was stretched.The balloon chamber was inflated to nominal pressure of 8atm.The dilatation catheter was then inflated to rated burst pressure of 14atm.The dilatation catheter was able to hold nominal and rated burst pressures.A vacuum was pulled, and the balloon chamber would not fully deflate at either one minute or 90 seconds.The nanocross elite dilatation catheter exhibited a narrowing of the distal edge of the inflation lumen.This narrowing of the inflation pathway would have occurred during manufacturing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a nanocross elite balloon with a 6fr non-medtronic guidewire to treat a moderately calcified lesion with a moderate degree of tortuosity in the proximal superficial femoral artery (sfa).The artery diameter was reported as 6mm with a lesion length of 100m.The balloon was reported to have been inflated using a non-medtronic inflation device.The ifu was followed and the device was prepped without issue.It was reported that once the device was inflated it would not deflate at the lesion site and had difficulty being removed from the patient.The force of pulling it through the sheath helped it to deflate and be removed.The balloon did not deflate fully at any point.No patient injury was reported.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7922570
Report Number2183870-2018-00450
Device Sequence Number19284473
Product Code LIT
UDI-Device Identifier00821684067109
UDI-Public00821684067109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Catalogue NumberAB14W060100150
Device Lot NumberA557241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1